Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Ordinary differential operators under Stieltjes boundary conditions

Authors: Richard C. Brown and Allan M. Krall
Journal: Trans. Amer. Math. Soc. 198 (1974), 73-92
MSC: Primary 47E05; Secondary 34B10
MathSciNet review: 0358436
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The operator $ {L_p}y = y' + Py$, whose domain is determined in part by the Stieltjes integral boundary condition $ \int_0^1 {d\nu (t)y(t) = 0} $, is studied in $ \mathcal{L}_n^p(0,1),1 \leqslant p < \infty $. It is shown that $ {L_p}$ has a dense domain; hence there exists a dual operator $ L_q^ + $ operating on $ \mathcal{L}_n^q(0,1)$. After finding $ L_q^ + $ we show that both $ {L_p}$ and $ L_q^ + $ are Fredholm operators. This implies some elementary results concerning the spectrum and states of $ {L_p}$. Finally two eigenfunction expansions are derived.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 47E05, 34B10

Retrieve articles in all journals with MSC: 47E05, 34B10

Additional Information

Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society